The Diabetes Forum Support Community For Diabetics Online banner
1 - 14 of 14 Posts

·
Registered
Joined
·
1,491 Posts
Discussion Starter · #1 ·
Whoops

I just took 60 IU of Apidra instead of my Lantus.
I started a new pen of Lantus and grabbed one from the fridge, gave myself a shot (60 IU) and was putting the pen in my kit when I noticed the pen color... was wrong.... yup Apidra
I wrap a rubber band around my Apidra pen when I take it out of the fridge. I now have a rubber band around ALL my Apidra pens in the fridge

WHY DO THEY MAKE THE PENS SO SIMILAR one is gray, one is light blue

How about ORANGE and GREEN one with a square top one round.

I know they can save $0.05 each by using the same mold for the pens.
 

·
Registered
Joined
·
24,394 Posts
Whoa Chris! "Whoops" is right! Hope you can gently lever yourself up without setting loose the roller coaster . . .

Whatta way to start your week! :(
 

·
Registered
Joined
·
2,771 Posts
Whoops.....start eating fast acting carbs. Gosh, be careful with those pens. I use a vial because I take a fair amount of insulin and I keep a vial cover on my Lantus.
 

·
Registered
Joined
·
1,491 Posts
Discussion Starter · #4 ·
8 hours later and I'm still having to eat carbs... when will it end?
 
G

·
goodness that's a huge dose of Apidra! I'm surprised it didn't knock you out. I'm on Apidra too and I made mistake once of having 8 units for a snack and it gave me a horrible hypo... was scary. When I discussed it with my endo he looked at me as if I was joking and reminded me that it's 2-4 units needed for snacks normally.... ooops. I bit silly of me considering I only take 7 units for breakfast. I only use Apidra for snack if my BGL a bit too high but I know I need to eat as it gets unpredictable for me after 4 hours not eating. Eg. I can drop anywhere from .5mmL to 10mmL within an hour.
 

·
Registered
Joined
·
1,491 Posts
Discussion Starter · #7 ·
goodness that's a huge dose of Apidra! I'm surprised it didn't knock you out. I'm on Apidra too and I made mistake once of having 8 units for a snack and it gave me a horrible hypo... was scary. When I discussed it with my endo he looked at me as if I was joking and reminded me that it's 2-4 units needed for snacks normally.... ooops. I bit silly of me considering I only take 7 units for breakfast. I only use Apidra for snack if my BGL a bit too high but I know I need to eat as it gets unpredictable for me after 4 hours not eating. Eg. I can drop anywhere from .5mmL to 10mmL within an hour.

I'm a litle insulin resistant I take 60 IU of Lantus a day and 8 IU of Apidra for 18 carbs (or 0.4444/carb)
 

·
Registered
Joined
·
1,090 Posts
I had my Humalog pen in my leg with 26 units dialed up about 3 weeks ago when my girlfriend said, "I thought you used the other one at night?"
Good thing she caught it or I would have been in for a serious ride.
 

·
Registered
Joined
·
1,090 Posts
I'll be sure and tell her you said so... ;)
 

·
Registered
Joined
·
1,491 Posts
Discussion Starter · #11 ·
A quick update

As the day went on I was having trouble keeping my BG up. 8 hours after the Apidra inj. I was still getting lowish readings (90s) I was eating potato chips, soup, sandwiches with bread:eek: and still not getting my BG up.

I was afraid to go to bed. at 12:00 midnight my BG was 78, I eat a sandwich with cheese and jalapeño, mayo. 12:30 AM BG 77 I eat 2 slices of bread with maple syrup on them. 1:00 AM BG 93 went to bed... worried, why is the Apidra lasting so long.


1:10 AM I have an infected finger from a cat bite (almost all better now). I have been on antibiotics (Sulfamethoxazole) for 8 days now.

Some of the side affects of the antibiotic is low BG and diarrhea which I have not had... BECAUSE 2 hours after taking the antibiotic I eat yogurt with live culture to replenish that lost in the digestive tract from the antibiotic. Well I have not been eating yogurt today forgot in all the excitement.

I got out of bed and eat some yogurt.

4:00 AM alarm... checked BG 180:D:) why simple without bacteria to digest the food I was not getting the carbs into my system. eat yogurt, ad bacteria, and up goes BG

My BG is back to normal:D

WHY THE HELL DONT THE Md's TELL US THIS STUFF.
 

·
Registered
Joined
·
24,394 Posts
Oh for gosh sake . . . how maddening. Glad you finally remembered the yogurt . . . sorry you had to get back outta bed to go get it. Glad you're back to what passes for normal around here.
 
G

·
I got advised here by gastroenterologist that yoghurt is good, although not potent enough for probiotic purposes if you're trying to replenish good bacteria after antibiotics course (and I've been on a tonne of those). I was also advised to buy the potent probiotics that you can buy in health food stores or pharmacy in some cases. Yoghult is Ok although apparently that's not strong enough either according to gastroenterologist who is currently treating me. He says that yoghurt in particular the goods in it don't reach your lower colon at all. Not sure if you've heard of that? I only found that out recently by seeing gastro.... I was always told yoghurt was a good probiotic.
 

·
Registered
Joined
·
1,590 Posts
I thought you just had to be sure to use yogurt with live cultures in it. I have bought granola with probiotics in it also found in the yogurt section. Not sure if it is the best, but every little bit helps I figure :)
 
1 - 14 of 14 Posts
Top